Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 22, 2018, 2:55 AM CST for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2018, 2:55 AM CST (08:55 UTC)
- Expired
- Jan 22, 2018, 3:30 AM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Grant Parish, LA, Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 41 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 9:59 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
223
WFUS54 KSHV 220855
TORSHV
LAC043-069-220930-
/O.NEW.KSHV.TO.W.0013.180122T0855Z-180122T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
255 AM CST MON JAN 22 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
West central Grant Parish in north central Louisiana...
Southeastern Natchitoches Parish in northwestern Louisiana...
* Until 330 AM CST
* At 254 AM CST, a severe thunderstorm capable of producing a tornado
was located near Hutton, or 13 miles west of Lena, moving northeast
at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Grant and southeastern Natchitoches Parishes,
including the following locations: Chopin, Cloutierville, Aloha,
Lake Iatt and Gorum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do
not wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3142 9307 3171 9281 3171 9276 3155 9256
3149 9270 3152 9272 3149 9276 3148 9276
3148 9278 3146 9279 3146 9281 3144 9281
3144 9283 3136 9301
TIME...MOT...LOC 0854Z 223DEG 49KT 3142 9300
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
131 follow-up statement
071
WWUS54 KSHV 220911
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
311 AM CST MON JAN 22 2018
LAC043-069-220930-
/O.CON.KSHV.TO.W.0013.000000T0000Z-180122T0930Z/
Grant LA-Natchitoches LA-
311 AM CST MON JAN 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR WEST
CENTRAL GRANT AND SOUTHEASTERN NATCHITOCHES PARISHES...
At 311 AM CST, a severe thunderstorm capable of producing a tornado
was located near Lena, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Colfax, Chopin, Aloha and Lake Iatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3149 9292 3171 9281 3171 9276 3155 9256
3149 9270 3152 9272 3149 9276 3148 9276
3148 9278 3146 9279 3146 9281 3144 9281
3144 9283 3142 9286
TIME...MOT...LOC 0911Z 232DEG 39KT 3149 9284
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 22, 12:08 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 22, 12:08 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1208 AM CST Mon Jan 22 2018
.AVIATION...
For the ArkLaTex, Flight categories ranging from IFR to VFR with
several lines of TS affecting the area. The cold front is edging
toward TYR now and will bring a return to VFR from W to E
overnight. Tornado watch for E TX/NW LA until 10Z w/ expectation
for more strong/severe storms as winds remain breezy off the Gulf
S10-20KT with higher gusts. Sfc winds W/NW10-20KT coming. Low
level climb winds are S/SW 25-50KT near speed shear criteria with
SW flow aloft for flight levels increasing to 100KT by FL320.
&&
.PREV DISCUSSION... /issued 954 PM CST Sun Jan 21 2018/
UPDATE...
Will be quick as we continue to track a long lived Super Cell
which has likely produced a tornado across several counties in
Northeast Texas. Low level shear is very strong ahead of the cold
front/dryline merger which was located just west of our CWA as of
10pm. New Tornado Watch will be forthcoming soon which will take
in the remainder of SW AR and Deep East Texas as well as much of
NW LA and will await it's issuance before a new updated zone
package is sent forth. Otherwise, did increase pops along and
ahead of the approaching cold front for the remainder of the
night.
Thanks for the coordination SPC.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 62 37 60 / 100 10 0 0
MLU 57 64 38 58 / 100 30 0 0
DEQ 44 56 32 56 / 70 10 0 0
TXK 47 59 35 57 / 90 10 0 0
ELD 52 61 36 58 / 100 10 0 0
TYR 46 61 36 59 / 40 10 0 0
GGG 47 61 36 59 / 90 10 0 0
LFK 51 64 36 62 / 90 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until midnight CST tonight for ARZ070-071.
LA...Lake Wind Advisory until midnight CST tonight for LAZ001>003-
010>012.
OK...None.
TX...Lake Wind Advisory until midnight CST tonight for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
24/13Hazardous weather outlook, Jan 21, 12:19 PM CST, 14 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1219 PM CST Sun Jan 21 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1219 PM CST Sun Jan 21 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An upper-level storm system across the Southern Plains combined with a surface low and trailing cold front will increase showers and thunderstorms across the Four State Region late this afternoon. The storms will develop into a squall line and spread East from Eastern Oklahoma and North Texas across the forecast area during the evening and overnight. Strong to severe thunderstorms will be possible with damaging winds the main threat along with a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms possible on Friday night into Saturday night as an upper-low and surface front move across the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed late this afternoon and overnight.
In the hours before
Special weather statement, Jan 21, 10:00 PM CST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1000 PM CST SUN JAN 21 2018
TXZ125-136-137-220430-
Upshur TX-Gregg TX-Smith TX-
1000 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...SOUTHEASTERN
UPSHUR AND WESTERN GREGG COUNTIES UNTIL 1030 PM CST...
At 959 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gilmer to 6 miles west of Liberty City.
Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Gilmer, Clarksville City,
East Mountain, Diana, Liberty City, West Mountain, Union Grove,
Warren City and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1100 PM CST for northeastern
Texas. A tornado watch also remains in effect until 400 AM CST for
northeastern Texas.
LAT...LON 3273 9492 3277 9470 3265 9470 3241 9483
3239 9511
TIME...MOT...LOC 0359Z 229DEG 42KT 3272 9489 3243 9505
24Local storm report, Jan 21, 10:21 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG 3 SSW DE KALB 33.47N 94.63W
01/21/2018 BOWIE TX BROADCAST MEDIA
MINOR STRUCTURAL DAMAGE TO HOMES EAST SIDE
OF 259, ON 44 JUST NORTH OF FM 4230, SEVERAL
CHICKEN HOUSES DESTROYED, TREES AND POWER
POLES DAMAGED.
&&
25Special weather statement, Jan 21, 10:41 PM CST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1041 PM CST SUN JAN 21 2018
ARZ059-OKZ077-TXZ097-220530-
Little River AR-McCurtain OK-Bowie TX-
1041 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 1130 PM
CST...
At 1040 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Us 259 And I 30 Intersection to 6 miles
southwest of Arkinda. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Boston, Foreman, De Kalb, Winthrop, Dalby Springs, Arkinda,
Wallace, Tom and Almont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma...and northeastern Texas. A tornado watch also remains in
effect until 400 AM CST for southwestern Arkansas...and northeastern
Texas.
LAT...LON 3382 9430 3382 9426 3380 9423 3344 9442
3331 9469 3331 9473 3333 9475 3341 9475
3377 9457 3385 9430
TIME...MOT...LOC 0440Z 222DEG 52KT 3331 9478 3372 9456
24Local storm report, Jan 21, 11:26 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG DE KALB 33.51N 94.62W
01/21/2018 BOWIE TX EMERGENCY MNGR
EM REPORTS DAMAGE TO 20 HOMES, ROOFS REMOVED
AND OR STRUCTURALLY DAMAGED.
&&
25Local storm report, Jan 21, 11:44 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 9 WSW HENDERSON 32.12N 94.94W
01/21/2018 RUSK TX FIRE DEPT/RESCUE
TREE DOWN.
&&
25Special weather statement, Jan 22, 1:37 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
137 AM CST MON JAN 22 2018
LAZ005-012-013-220800-
Bienville LA-Lincoln LA-Jackson LA-
137 AM CST MON JAN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
SOUTHEASTERN BIENVILLE AND SOUTHWESTERN LINCOLN PARISHES UNTIL 200 AM
CST...
At 137 AM CST, Doppler radar was tracking a strong thunderstorm 15
miles west of Jonesboro, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ruston, Grambling, Simsboro, Saline, Lucky, Bienville, Quitman,
Friendship and Liberty Hill.
A tornado watch remains in effect until 400 AM CST for north central
and northwestern Louisiana.
LAT...LON 3215 9298 3215 9300 3223 9308 3260 9275
3241 9252
TIME...MOT...LOC 0737Z 225DEG 50KT 3225 9297
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:54 PM CST | Tornado Warning | SHV | Sabine | 33 min |
| Jan 22, 12:24 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 66 min |
| Jan 22, 12:28 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 47 min |
| Jan 22, 12:52 AM CST | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Red River | 40 min |
| Jan 22, 1:37 AM CST | Special Weather Statement | SHV | Bienville | 23 min |
| Jan 22, 2:21 AM CST | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 24 min |
| Jan 22, 3:25 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 9 more | 15 hr |
| Jan 22, 4:12 AM CST | Special Weather Statement | SHV | LaSalle | 48 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.